Alert archive / Alabama / Small Craft Advisories in 2024
Small Craft Advisory 49, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Oct 29, 2024, 2:39 PM CDT. It took effect at Oct 29, 2024, 7:00 PM CDT. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2024, 2:39 PM CDT (19:39 UTC)
- In effect from
- Oct 29, 2024, 7:00 PM CDT
- Expired
- Oct 31, 2024, 1:00 PM CDT
- In force
- 42 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
978 WHUS74 KMOB 291939 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 239 PM CDT Tue Oct 29 2024 GMZ670-675-300345- /O.NEW.KMOB.SC.Y.0049.241030T0000Z-241031T1200Z/ Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 239 PM CDT Tue Oct 29 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT THURSDAY... * WHAT...Southeast winds around 20 kt with gusts up to 25 kt and seas 4 to 6 ft expected. * WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...From 7 PM this evening to 7 AM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
7 follow-up statements
539 WHUS74 KMOB 300210 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 910 PM CDT Tue Oct 29 2024 GMZ670-675-301100- /O.CON.KMOB.SC.Y.0049.000000T0000Z-241031T1200Z/ Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 910 PM CDT Tue Oct 29 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY... * WHAT...Southeast winds around 20 kt with gusts up to 25 kt and seas 4 to 6 ft. * WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...Until 7 AM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
913 WHUS74 KMOB 301019 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 519 AM CDT Wed Oct 30 2024 GMZ670-675-301830- /O.EXT.KMOB.SC.Y.0049.000000T0000Z-241031T1800Z/ Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 519 AM CDT Wed Oct 30 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THURSDAY... * WHAT...Southeast winds around 20 kt with gusts up to 25 kt and seas up to 6 feet, occasinally 8 feet. * WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...Until 1 PM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
877 WHUS74 KMOB 301827 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 127 PM CDT Wed Oct 30 2024 GMZ655-310230- /O.EXB.KMOB.SC.Y.0049.241031T0500Z-241031T1800Z/ Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- 127 PM CDT Wed Oct 30 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM CDT THURSDAY... * WHAT...Southeast winds around 20 kt with gusts up to 25 kt and seas 4 to 6 ft expected. * WHERE...Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM. * WHEN...From midnight tonight to 1 PM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ670-675-310230- /O.CON.KMOB.SC.Y.0049.000000T0000Z-241031T1800Z/ Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 127 PM CDT Wed Oct 30 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THURSDAY... * WHAT...Southeast winds around 20 kt with gusts up to 25 kt and seas 5 to 6 ft expected, occasionally to 8 feet. * WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...Until 1 PM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
445 WHUS74 KMOB 310231 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 931 PM CDT Wed Oct 30 2024 GMZ670-675-311100- /O.CON.KMOB.SC.Y.0049.000000T0000Z-241031T1800Z/ Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 931 PM CDT Wed Oct 30 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THURSDAY... * WHAT...Southeast winds 20 to 25 kt and seas 5 to 7 ft occasionally up to 8 ft. * WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...Until 1 PM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ655-311100- /O.CON.KMOB.SC.Y.0049.241031T0500Z-241031T1800Z/ Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- 931 PM CDT Wed Oct 30 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THURSDAY... * WHAT...Southeast winds around 20 kt and seas 4 to 6 ft expected. * WHERE...Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM. * WHEN...Until 1 PM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
893 WHUS74 KMOB 310825 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 325 AM CDT Thu Oct 31 2024 GMZ655-670-675-311630- /O.CON.KMOB.SC.Y.0049.000000T0000Z-241031T1800Z/ Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 325 AM CDT Thu Oct 31 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...Southeast winds 15 to 20 kt with frequent gusts up to 25 kt and seas 4 to 7 ft. * WHERE...Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
985 WHUS74 KMOB 311613 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1113 AM CDT Thu Oct 31 2024 GMZ655-670-675-311800- /O.CON.KMOB.SC.Y.0049.000000T0000Z-241031T1800Z/ Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1113 AM CDT Thu Oct 31 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...Southeast winds around 20 kt with gusts up to 25 kt and seas 4 to 7 ft. * WHERE...Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
039 WHUS74 KMOB 311810 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 110 PM CDT Thu Oct 31 2024 GMZ655-670-675-311915- /O.EXP.KMOB.SC.Y.0049.000000T0000Z-241031T1800Z/ Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 110 PM CDT Thu Oct 31 2024 ...SMALL CRAFT ADVISORY HAS EXPIRED... Wind speeds and seas have lowered below Small Craft Advisory criteria. Therefore, the advisory has been allowed to expire. However, small craft operating on the Gulf waters should exercise caution until seas subside. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Oct 29, 12:40 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Oct 29, 12:40 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1240 PM CDT Tue Oct 29 2024
...New AVIATION, NEAR TERM...
.AVIATION...
(18Z TAFS)
Issued at 1240 PM CDT Tue Oct 29 2024
VFR conditions are expected to prevail across the region this
afternoon and this evening. Easterly to southeasterly winds
generally average between 5-10 knots over most inland locations
and up to around 12 knots with a few gusts up to around 20 knots
near the coast this afternoon. MVFR ceilings may develop late
tonight through Wednesday morning across portions of the western
FL panhandle and interior south central and southwest AL. Patchy
fog with visibility reduced to MVFR to IFR thresholds may also
develop by early Wednesday morning over these same locations.
Confidence was low enough to keep mention out of the
KMOB/KBFM/KPNS/KJKA TAFs with this issuance. /21
&&
.PREVIOUS NEAR TERM...
(Now through Wednesday)
Issued at 1240 PM CDT Tue Oct 29 2024
We have had some patchy fog over parts of the forecast area this
morning, for the most part generally light. But, the fog has been a
little more widespread over interior southeast MS, and also locally
dense there in a few locations. Doesn't appear to be widespread
enough to require a Dense Fog Advisory, but some locations across
interior southeast MS may have visibilities down to 1/4 mile or less
at times until shortly after sunrise. Will likely have similar
conditions occur across the area again tonight with patchy fog,
locally dense in few locations.
Otherwise, no real changes to the forecast during the near term
period from what we had previously. Shallow layer of slightly cooler
(but somewhat moist - especially near the coast) will continue to
ridge down into our area from the northeast as surface high pressure
remains centered over the North Carolina area. Aloft, upper ridging
continues over the area today, but shifts just slightly to the east
on Wednesday. Guidance continues to indicate that PWATs may drop to
below 1 inch across much of the area today in association with the
cooler airmass ridging in from the northeast, but increase once
again to around 1.2 to 1.4 inches on Wednesday. We had a few very
isolated showers near the coast on Monday afternoon, but with the
lower PWAT's today we shouldn't be looking at any precipitation at
all. With the slightly increased available moisture on Wednesday,
could see an isolated shower or two, especially near the coast, but
PoPs below 15 percent and will not include any rain in the official
forecast. High temperatures today and Wednesday will be in the low
to mid 80s, so just a few degrees cooler than what we have seen over
the past few days (but still well above normal). Low temperatures
both tonight and Wednesday night will primarily be in the 60s across
the entire area, closer to 60 well inland but approaching 70 near
the coast.
Beach Note: Given the increasing east to southeasterly flow, risk of
rip currents increases to a HIGH RISK Tuesday and will continue
through Wednesday (and even through the remainder of the week). Surf
heights will also be increasing with 3-4 foot breakers expected
today and perhaps increasing to around 5 feet on Wednesday. With
this being just borderline for a High Surf Advisory, and just beyond
the 24 hour issue period, we will let the dayshift re-assess the
need for any High Surf Advisory products that may be needed on
Wednesday. DS/12
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Saturday morning for ALZ265-266.
FL...High Rip Current Risk through Saturday morning for FLZ202-204-
206.
MS...None.
GM...None.
&&
This product is also available on the web at:
www.weather.gov/mobNearby
Small Craft Advisories in Alabama, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.